Doctor insights on:
Extreme Itchiness After Cortizone Injections
Cortisone is a naturally produced hormone in the body, produced by the adrenal glands. It is often used as a potent medication for inflammatory disease. In serious cases, it is a "wonder" drug, and can be life saving. However, long and continuous use can cause many serious and uncomfortable side effects. Hydrocortisone is a topical skin variety and much ...Read more
Got cortisone shot in knee. Within hours had headache and very uncomfortable facial flushing. Reaction? What helps relieve symptoms?
Injection site pain: Depends on how it looks but there is a fair amount of the hormone injected into the muscle (enough for 12 weeks worth of contraception). If there is no redness you could wait and see and get checked out by your nurse/doctor/sexual health clinic during the day. Needs urgent attention if redness fevers or worsening severity of pain as will need to have the site examined and checked. ...Read moreSee 1 more doctor answer
I got a shingles vaccination 2 days ago. Intense itching and red rash started last night. Ice helps lessen the itching. What else can I use?Cortisone
Allergic : It sounds like you are allergic to something in the vaccine. See a doctor or the ER of your local hospital. ...Read more
24-48 hours: The pain of the injection or the pain being treated by the injection? It should disappear within 24-48 hours. ...Read more
Cervical steroid injection caused severe shoulder pain. 18 days later getting worse. Huge bruse and swelling band on arm?
Get checked: You would certainly want to be checked immediately. There are multiple potential causes, from potential complications from the epidural to conditions that may be unrelated to the neck or epidural but could still be dangerous such as an axillary vein thrombosis. Thank you for your question. ...Read moreSee 1 more doctor answer
Itchy skin, welts, redness, hot to the touch. Already got a steroid shot yesterday (depomedrol (methylprednisolone) 80mg). ?
No: That is not normal, unless you were having the same intense back pain prior to the injections, and the injections simply didn't help the pain. You need to return to your physician to evaluate the cause of the pain, which could be an extended steroid flare or persistent neuritis or even potentially an infection, among other things. ...Read more
Facial rash with tiny white pustules after sun exposure, cutting grass. Then given double strength Decadron (dexamethasone) IM shot in hip. Can shot cause headache and low back pain?
Rather unlikely, I: would guess the headache might be due to exposure. The pain in the back could be from bending, lifting etc, if you haven't these chores regularly. Otherwise might be coming down with some Viral infection. Take some Motrim and rest and if no better in 2-4 days or if getting worse see your PCP. ...Read moreSee 1 more doctor answer
I received a cortisone injection in my knee 3 days ago. Since then I've had excruciating lower leg pain. Can cortisone cause this ?
Twice I have had bad urinary burning 24 hrs after receiving Cortisone injs in periformis and my SI joint. Is this normal??
Is facial swelling and red feverish cheeks and now forehead normal after epidural steroid injection?
Yes: However this suggests you may be intolerant to the amount of steroid injected. Generally it is self limited, but if you are still swollen after a few weeks you may need a cortisol level checked. Sometimes when exogenous steroids are introduced to the body we can shut off our own supply of cortisone causing some temporary problems like the swelling and fluid retention. ...Read moreSee 2 more doctor answers
Still worse pain 5 days after steroid injection in hip despite painkillers. Slightly swollen. Very painful even when still. Cause? How to relieve it?
Wrong injection site: If you had a steroid injection, and no relief,it is likely that the wrong pain generator site was injected or the pain is coming from an unknown site. Typically hip issues involve inflammation of the joint itself or bursae (very common). Discuss the issue with the injection physician; you may need imaging to localize the hip pain generator. ...Read moreSee 1 more doctor answer
Dx'd with allergic reaction by leg incision 4 wk postop. Rash - red, raised, dry, itchy. Steroid cream 2x day, covered leg in brace. How long last?
Depends: Depends on what type of allergic reaction you are encountering and whether you are still exposed. To the allergen. I presume your problem is from something you came into contact with during surgery and that it is most a skin rash. If no further contact, i'd expect the rash to subside in about a week. If you want a better answer, you will need to give us a better description. ...Read more
My mum had steroid injections for tendonitis in her wrist, a few hours afterwards can it cause swelling and slight rash?
It is normal: It is a very common side effect and will be resolved soon. Apply some ice today and warm compress tomorrow. Take a good care. ...Read more
My palms started itching and burning swelling huge then my body itching all over. Went to hosp was given prednisolone still itchy swelling. Help! ?
Itching >48 hours after allergy shots? Shots 2x/week (3 shot-series), and minor itching (~2 out of 10) with reduced dose. 1 month on first vial.
Not uncommon: I usually advise my patients to double up on the antihistamine with the next shot. Meanwhile, try taking antihistamine and Ibuprofen for the discomfort. There is a downside in adjusting the dose down since studies have shown that you are actually more likely to have local reactions the next time around. However if there is too much discomfort, adjusting the dose down would be reasonable. ...Read more
For the past couple of days i've had very dry, red, and swollen lips. What can I do to alleviate the symptoms? I've tried Benadryl (diphenhydramine) and cortisone cream
See an allergist: There are multiple causes for lip swelling. You can continue doing what you are doing but you need to see an allergist asap. If the swelling extends into the tongue or thoat, head to the er immediately. Meanwhile, stop all new medications, supplements and/or make up products. ...Read moreSee 1 more doctor answer
- Talk to a doctor live online for free
- Side effects of cortizone injections
- Cortizone injection side effects
- Itchy arm after tetanus injection
- Ask a doctor a question free online
- Can cortizone injections cause bloating?
- Extreme itchy skin
- Can you drink or eat before an injection of cortizone in my back?
- Extreme itchiness under your scrotum
- Talk to a dermatologist online for free